Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Tampa Bay, FL

January 15, 2016Charlotte County, DeSoto County, Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 15, 2016, 10:08 AM EST for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 15, 2016, 10:08 AM EST (15:08 UTC)
Expired
Jan 15, 2016, 10:45 AM EST
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 102 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WUUS52 KTBW 151508
SVRTBW
FLC015-027-071-151545-
/O.NEW.KTBW.SV.W.0003.160115T1508Z-160115T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1008 AM EST FRI JAN 15 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
  CENTRAL CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
  NORTHWESTERN LEE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 1045 AM EST

* AT 1007 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF PINELAND...OR 19 MILES SOUTHWEST OF PUNTA GORDA...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAPE CORAL...PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY
  AIRPORT...BABCOCK RANCH...BABCOCK WEBB WMA...PINELAND...PINE ISLAND
  CENTER...BURNT STORE MARINA...SOLANA...CLEVELAND...BOKEELIA...
  ROTONDA...PLACIDA...CHARLOTTE HARBOR...CHARLOTTE PARK...TROPICAL
  GULF ACRES...PIRATE HARBOR AND HARBOUR HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 2671 8218 2669 8207 2686 8205 2691 8210
      2694 8206 2697 8210 2693 8217 2679 8215
      2677 8219 2666 8224 2668 8227 2681 8220
      2678 8227 2688 8232 2714 8183 2690 8169
      2659 8222
TIME...MOT...LOC 1507Z 240DEG 39KT 2676 8231 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
556 
WWUS52 KTBW 151530
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1030 AM EST FRI JAN 15 2016

FLC071-151538-
/O.CAN.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
LEE FL-
1030 AM EST FRI JAN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
      2691 8171 2678 8205 2686 8205 2691 8210
      2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1528Z 240DEG 39KT 2688 8208 

$$

FLC015-027-151545-
/O.CON.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
DESOTO FL-CHARLOTTE FL-
1030 AM EST FRI JAN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR SOUTH CENTRAL DESOTO AND CENTRAL CHARLOTTE COUNTIES...

AT 1028 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUNTA
GORDA...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY AIRPORT...BABCOCK
WEBB WMA...BABCOCK RANCH...SOLANA...CHARLOTTE HARBOR...CHARLOTTE
PARK...CLEVELAND...TROPICAL GULF ACRES...PIRATE HARBOR AND HARBOUR
HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
      2691 8171 2678 8205 2686 8205 2691 8210
      2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1528Z 240DEG 39KT 2688 8208 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
941 
WWUS52 KTBW 151541
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1041 AM EST FRI JAN 15 2016

FLC015-027-151550-
/O.EXP.KTBW.SV.W.0003.000000T0000Z-160115T1545Z/
DESOTO FL-CHARLOTTE FL-
1041 AM EST FRI JAN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DESOTO AND
CENTRAL CHARLOTTE COUNTIES WILL EXPIRE AT 1045 AM EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.

LAT...LON 2680 8215 2691 8221 2704 8201 2713 8185
      2691 8171 2678 8205 2686 8205 2691 8210
      2694 8206 2697 8210 2693 8217
TIME...MOT...LOC 1534Z 240DEG 39KT 2688 8208 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 9:38 AM EST, 30 minutes earlier.

Area forecast discussion, Jan 15, 9:38 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 AM EST FRI JAN 15 2016

...SEVERE THUNDERSTORMS POSSIBLE TODAY MAINLY ALONG THE
   COAST...AND ALONG/SOUTH OF I-4...
...GALE WARNING TODAY NORTHERN/CENTRAL WATERS...
...MINOR COASTAL FLOODING POSSIBLE TODAY CITRUS AND LEVY COUNTIES...
...LAKE WIND ADVISORY TODAY...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS TODAY...

.MORNING UPDATE...
A STRONG LOW PRESSURE SYSTEM CONTINUES TO IMPACT THE
REGION...WITH WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS
THE EASTERN GULF AND FLORIDA PENINSULA. A NORTHWEST TO SOUTHEAST
ORIENTED LINE OF STORMS CONTINUES TO MARCH EASTWARD FROM THE
FLORIDA BIG BEND INTO THE FAR EASTERN GULF. THIS FEATURE WILL
CONTINUE ITS EASTWARD MOVEMENT...AFFECTING ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA BY THIS AFTERNOON. ADDITIONALLY...FURTHER
SOUTH...WHERE SLIGHTLY BETTER INSTABILITY EXISTS...A FEW DISCRETE
STORMS HAVE DEVELOPED OVER THE WATERS. AS THESE MOVE EASTWARD
TOWARD THE SOUTHWEST FLORIDA COAST...THEY HAVE SHOWN A GENERAL
WEAKENING TREND. THIS IS PROBABLY DUE TO THE COOLER SHELF WATERS
NEAR THE COAST. SHOULD THESE STORMS MANAGE TO HOLD TOGETHER AS
THEY APPROACH THE COAST...THEY WILL HAVE THE BETTER CHANCE OF
PRODUCING STRONG/DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.
ELSEWHERE...STRONG GUSTY WINDS WILL ACCOMPANY ANY STRONGER
STORMS...AS A STRONG LOW LEVEL JET EXISTS JUST OFF THE SURFACE.

IN ADDITION TO THE POTENTIAL FOR STRONG/POSSIBLY SEVERE
STORMS...A BEVY OF MARINE HAZARDS WILL PERSIST. MARINE WINDS OF 25
TO 35 KNOTS...WITH GUSTS OF 40 KNOTS WILL PERSIST OVER THE
NORTHERN AND CENTRAL WATERS. A GALE WARNING WILL REMAIN IN EFFECT
THROUGH AT LEAST MID AFTERNOON...ALONG WITH SMALL CRAFT ADVISORY
OVER THE SOUTHERN WATERS. THE STRONG WINDS WILL CONTINUE TO
GENERATE DANGEROUS WAVES AND SWELL...LEADING TO HIGH SURF AND A
HIGH CHANCE OF DEADLY RIP CURRENTS AT AREA BEACHES.

THIS WILL ALL WRAP UP FAIRLY QUICKLY THIS AFTERNOON...AS A FRONT
SWEEPS EAST ACROSS THE PENINSULA...AND A DRIER MORE STABLE AIRMASS
OVERSPREADS THE REGION.

&&

.AVIATION (12Z TAFS)...
THE MAIN IMPACT TO TERMINALS THROUGH THE AFTERNOON WILL BE
PERIODS OF SHRA/TSRA...WITH POTENTIAL FOR SIGNIFICANT REDUCTIONS
IN VSBYS TO 1 MI OR LESS AT TIMES. IFR CIGS MAY ALSO EXIST WITHIN
HEAVIER SHOWERS/STORMS...ALONG WITH STRONG GUSTY WINDS. THIS
AFTERNOON...A FRONT WILL MOVE ACROSS THE AREA...BRINGING WESTERLY
WINDS AND DRIER CONDITIONS...AND LIKELY A RETURN TO VFR CONDITIONS
BY 00Z SATURDAY.

&&

.MARINE...
THE POTENTIAL FOR GALE TO SMALL CRAFT ADVISORY WINDS WILL
CONTINUE INTO THIS AFTERNOON. ADDITIONALLY...LARGE SWELL AND HIGH
WAVES WILL LINGER ACROSS THE WATERS INTO THIS EVENING. THIS WILL
ALL LEAD TO A CONTINUATION OF DANGEROUS BOATING CONDITIONS THROUGH
THE REMAINDER OF TODAY. BY TONIGHT...WHILE HIGH WAVES MAY PERSIST
FOR A TIME...WINDS SHOULD DECREASE FAIRLY QUICKLY AS THE PRESSURE
GRADIENT SLACKENS. RATHER LIGHT WINDS WILL CONTINUE THROUGH
SATURDAY...UNTIL ANOTHER STORM SYSTEM APPROACHES LATE SATURDAY
INTO SUNDAY...WHEN CAUTIONARY TO ADVISORY LEVEL WINDS WILL BE
POSSIBLE. AS WE HEAD INTO EARLY NEXT WEEK...A STRONG AREA OF HIGH
PRESSURE WILL GRADUALLY BUILD INTO THE REGION...WITH SEVERAL DAYS
OF ELEVATED NORTHERLY WINDS POSSIBLE. AT LEAS PERIODS OF
CAUTIONARY WINDS APPEAR PROBABLE DURING THIS TIME...WITH
EVENTUALLY FALLING BELOW HEADLINE CRITERIA BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  62  77  62 / 100   0  10  70
FMY  77  63  80  64 / 100   0   0  70
GIF  75  58  80  59 / 100   0  10  70
SRQ  72  63  76  62 / 100   0  10  70
BKV  74  55  77  57 / 100   0  10  70
SPG  73  63  76  61 / 100   0  10  70

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     LAKE WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
     COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
     MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
     HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
     HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
     INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
     POLK-SUMTER.

     HIGH SURF ADVISORY UNTIL 9 PM EST THIS EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     COASTAL CITRUS-COASTAL LEVY.

GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
     THIS EVENING FOR COASTAL WATERS FROM ENGLEWOOD TO
     TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
     FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
     WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT
     20 TO 60 NM.

     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
     COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
     FL OUT 20 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 TO 60 NM-WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-COASTAL WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     TAMPA BAY WATERS.

&&

UPDATE/AVIATION/MARINE...84/AUSTIN
UPPER AIR/CLIMATE...18/FLEMING
LONG TERM/DECISION SUPPORT...74/WYNN
Hazardous weather outlook, Jan 15, 5:50 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EST FRI JAN 15 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-160200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
550 AM EST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE DAMAGING WIND
GUSTS AND AN ISOLATED TORNADO. OTHERWISE...LOCALLY HEAVY RAINFALL
AND FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY THE STORMS.

...MARINE IMPACTS...
WIND SPEEDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE
ARE EXPECTED TODAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS
FOR SMALL CRAFT OPERATORS. WINDS AND SEAS WILL BEGIN TO SUBSIDE
LATER TODAY INTO TONIGHT.

...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT
DEVELOPMENT. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE
SATURDAY NIGHT INTO SUNDAY MORNING. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE AND PRODUCE STRONG GUSTY WINDS...LOCALLY
HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING STRIKES...AND AN
ISOLATED TORNADO.

...MARINE IMPACTS...
WIND SPEEDS WILL INCREASE TO BETWEEN 20 TO 25 KNOTS WITH SOME
HIGHER GUSTS ONCE AGAIN SATURDAY NIGHT INTO SUNDAY WHICH WILL
CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

In the hours before

Special weather statement, Jan 15, 8:45 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
845 AM EST FRI JAN 15 2016

FLZ043-050-139-142-148-149-151-155-239-242-248-249-251-151500-
COASTAL CITRUS FL-INLAND HERNANDO FL-INLAND PASCO FL-PINELLAS FL-
COASTAL LEVY FL-INLAND LEVY FL-INLAND CITRUS FL-COASTAL HERNANDO FL-
SUMTER FL-INLAND HILLSBOROUGH FL-COASTAL MANATEE FL-
COASTAL HILLSBOROUGH FL-COASTAL PASCO FL-
845 AM EST FRI JAN 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH...SUMTER...
HERNANDO...PASCO...PINELLAS...SOUTHEASTERN LEVY AND CITRUS COUNTIES
UNTIL 1000 AM EST...

AT 844 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF RAINBOW
LAKES ESTATES TO 10 MILES NORTHWEST OF HOMOSASSA TO 24 MILES WEST OF
HUDSON TO 47 MILES WEST OF HARBOR BLUFFS...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LARGO...PINELLAS PARK...PLANT
CITY...TEMPLE TERRACE...SEMINOLE...NEW PORT RICHEY...ZEPHYRHILLS...
BROOKSVILLE...INVERNESS...WILDWOOD...DADE CITY...WILLISTON...
BUSHNELL...HOMOSASSA SPRINGS...THE VILLAGES...LUTZ AND FISH HAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2905 8253 2896 8196 2843 8196 2767 8223
      2765 8255 2788 8240 2794 8246 2783 8254
      2802 8265 2800 8266 2804 8268 2782 8259
      2763 8274 2821 8285 2818 8280 2870 8263
      2898 8273 2933 8260 2937 8241
TIME...MOT...LOC 1344Z 257DEG 43KT 2919 8260 2885 8277 2840 8310 2781
8360

RAG/RJH
Local storm report, Jan 15, 9:18 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
918 AM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     MARINE TSTM WIND 1 SSE CEDAR KEY         29.14N 83.03W
01/15/2016  M51 MPH          LEVY               FL   MESONET

            THE NWS/NWLON STATION AT CEDAR KEY...CKYF1...RECORDED A
            51 MPH/44 KNOT MARINE THUNDERSTORM WIND GUST.

&&

FLEMING
Local storm report, Jan 15, 9:35 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
935 AM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     MARINE TSTM WIND 5 SSE ENGLEWOOD         26.90N 82.31W
01/15/2016  M44 MPH          CHARLOTTE          FL   MESONET

            A WXFLOW STATION...XGRV...NEAR GROVE CITY RECORDED A 44
            MPH/38 KNOT MARINE THUNDERSTORM WIND GUST.

&&

FLEMING
Special weather statement, Jan 15, 9:46 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
946 AM EST FRI JAN 15 2016

FLZ056-057-061-160-162-165-255-260-262-265-151545-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-INLAND
CHARLOTTE-INLAND LEE-HIGHLANDS-COASTAL CHARLOTTE-DESOTO-COASTAL
LEE-HARDEE-
946 AM EST FRI JAN 15 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWEST FLORIDA...

AT 944 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ONA TO NORTH PORT TO 6 MILES NORTHEAST OF
PINELAND...AND MOVING NORTHEAST AT 35 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE OFFSHORE OF THE SOUTHWEST FLORIDA COAST.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...BONITA SPRINGS...PUNTA
GORDA...AVON PARK...ARCADIA...WAUCHULA...PORT CHARLOTTE...LEHIGH
ACRES...BABCOCK RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...EAST
DUNBAR...SOUTHWEST FLORIDA AIRPORT...IONA...CHARLOTTE COUNTY
AIRPORT...LOCHMOOR WATERWAY ESTATES AND MYAKKA CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2646 8187 2640 8187 2649 8218 2649 8199
      2653 8202 2650 8219 2656 8212 2663 8223
      2668 8207 2695 8206 2696 8207 2666 8224
      2681 8220 2708 8245 2763 8213 2764 8153
      2643 8156 2632 8181
TIME...MOT...LOC 1444Z 232DEG 32KT 2744 8196 2706 8220 2673 8207

RAG
Special weather statement, Jan 15, 10:01 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1001 AM EST FRI JAN 15 2016

FLZ043-050-052-056-057-149-151-155-160-242-248-249-251-255-260-
151600-
INLAND MANATEE-INLAND SARASOTA-INLAND HERNANDO-INLAND
PASCO-PINELLAS-INLAND CITRUS-HIGHLANDS-SUMTER-POLK-INLAND
HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-COASTAL
HILLSBOROUGH-COASTAL PASCO-HARDEE-
1001 AM EST FRI JAN 15 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST
FLORIDA...

AT 959 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WEIRSDALE TO NEAR MACDILL AIR FORCE BASE...AND MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LAKELAND...LARGO...SARASOTA...BRADENTON...
PINELLAS PARK...PLANT CITY...WINTER HAVEN...TEMPLE TERRACE...HAINES
CITY...BARTOW...SEMINOLE...LAKE WALES...AUBURNDALE...ZEPHYRHILLS...
PALMETTO...WILDWOOD...DADE CITY AND BUSHNELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2764 8215 2713 8245 2760 8276 2750 8261
      2788 8240 2783 8254 2804 8268 2782 8259
      2761 8274 2794 8284 2795 8284 2792 8283
      2896 8196 2835 8196 2835 8166 2808 8135
      2806 8145 2765 8113
TIME...MOT...LOC 1459Z 290DEG 68KT 2899 8195 2779 8251

RHW
Local storm report, Jan 15, 10:03 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1003 AM EST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             4 E BROOKSVILLE         28.55N 82.32W
01/15/2016  E0.25 INCH       HERNANDO           FL   PUBLIC

            HERNANDO COUNTY RELAYED A REPORT FROM THE PUBLIC OF PEA
            SIZED HAIL FALLING NEAR MONDON HILL ROAD AND WPA ROAD
            EAST OF BROOKSVILLE.

&&

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:59 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Jan 15, 3:59 AM ESTSmall Craft AdvisoryTBW15 hr
Jan 15, 3:59 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota17 hr
Jan 15, 4:00 AM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more11 hr
Jan 15, 6:59 AM ESTSpecial Marine WarningTBW2 hr
Jan 15, 7:47 AM ESTSevere Thunderstorm WarningTBWCitrus, Levy58 min
Jan 15, 8:24 AM ESTSpecial Marine WarningTBW96 min
Jan 15, 8:45 AM ESTSpecial Weather StatementTBWCitrus, Hernando, Hillsborough, Pasco, Sumter75 min
Jan 15, 8:52 AM ESTSpecial Marine WarningTBW38 min
Jan 15, 9:36 AM ESTSpecial Marine WarningTBW54 min
Jan 15, 9:46 AM ESTSpecial Marine WarningTBW59 min
Jan 15, 9:46 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Lee59 min
Jan 15, 10:01 AM ESTSpecial Weather StatementTBWHillsborough, Manatee, Pinellas, Polk, Sarasota, Sumter59 min
Jan 15, 10:28 AM ESTSpecial Marine WarningTBW62 min
Jan 15, 10:45 AM ESTAreal Flood AdvisoryTBWCharlotte, Lee2 hr
Jan 15, 10:45 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee90 min
Jan 15, 10:52 AM ESTTornado WarningTBWLee23 min
Jan 15, 11:09 AM ESTSpecial Weather StatementTBWPolk51 min
Jan 15, 11:28 AM ESTSevere Thunderstorm WarningTBWLee16 min
Jan 15, 11:31 AM ESTSpecial Marine WarningTBW44 min
Jan 15, 11:47 AM ESTSevere Thunderstorm WarningTBWLee28 min
Jan 15, 12:17 PM ESTSpecial Weather StatementTBWHighlands43 min
Jan 15, 12:50 PM ESTAreal Flood AdvisoryTBWLee55 min
Jan 15, 2:24 PM ESTBeach Hazards StatementTBWManatee, Sarasota56 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.